Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Took bactrim for MRSA for staph infection in the sinus. Pain in the spleen and liver. Should I be worried?

I took Bactrim for 2 weeks for a MRSA staph infection in my sinuses, then a double dose for another 2 weeks.
Was very tired all the time, and could not function at all. Only lay in bed all day. Then toward the 3rd week on the drug, I felt a lot of pain in my spleen & liver areas. I have been off of the drug for over a week now, but when I eat, the spleen pain comes back & I feel very sick.

Should I be concerned?
Thu, 20 Jun 2013
Report Abuse
General & Family Physician 's  Response
hi,
thank you for your query
Bactrim is a combination of two antibiotics, sulfamethoxazole and trimethoprim.

the common side effects include-

cough, feeling short of breath;
diarrhea that is watery or bloody;
feeling restless or irritable, confusion, hallucinations, seizure;
slow heart rate, weak pulse, severe tingling, numbness, muscle pain or weakness;
nausea, stomach pain, loss of appetite, itching, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
fever, chills, body aches, flu symptoms; or
urinating less than usual or not at all.

apart from these weakness can also be seen as
dizziness, spinning sensation;ringing in your ears;

all of these symptoms though not rare should be taken note of.
kindly consult your GP so as to get a throrough general examination.

thanking you,
wishing you good health
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi,I am being treated for a staph infection.Been on Bactrim for 5 weeks cypro for 6 weeks prior.have had prior back fusion 5yrs ago.have had alot...

Recent questions on  Staphylococcus

doctor1 MD

was just wondering if there is link to an inflamed incisive papilla and other health realted issues? I haven t felt good for quite some time. I am...

doctor1 MD

i have morphea it first appeared on the skin and i got 2 staph infections from it in the last four months, now i have 2 teeth with severe bacteria...

doctor1 MD

I am being treared for a staph infection believed to be mrsa . I had a bout of this back in mid may. i was given baactrim 1 pill twice a day for 20...